MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305918
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that during use with a bd safetyglide¿ needle when attempting to engage the safety mechanism the needle came out of safety shield.The following information was provided by the initial reporter: it was reported that the nurse was drawing up medication out of a bottle and when she attempted to slide the safety mechanism, the needle popped out of the safety shield.
 
Event or Problem Description
It was reported that during use with a bd safetyglide¿ needle when attempting to engage the safety mechanism the needle came out of safety shield.The following information was provided by the initial reporter: it was reported that the nurse was drawing up medication out of a bottle and when she attempted slide the safety mechanism the needle popped out of the safety shield.
 
Additional Manufacturer Narrative
H.6.Investigation: two photos were received and evaluated.On photos depicted a safetyglide package with top web visible.The photo was of low resolution and details of the package, such as the batch #, could not be read.One photo depicted a safetyglide needle attached to a non-bd 10ml syringe filled with medication in an end-user's hand.The safety mechanism of the needle was observed to be activated and fully extended.The cannula was separated from the hub of the needle assembly.A small piece of presumably epoxy was observed near the base of the cannula where it previously attached to the hub.A potential root cause for the cannula separating from hub defect is associated with the needle manufacturing process.Bd columbus completed their evaluation and determined that after the needle is assembled to the plastic hub the epoxy is applied.It is possible the epoxy applicator got clogged and didn't apply enough epoxy leading to the defect.Dhr was performed.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.H3 other text : see h.10.

Brand Name
BD SAFETYGLIDE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10368963
Report Number1213809-2020-00511
Device Sequence Number11727366
Product Code FMI
UDI-Device Identifier30382903059189
UDI-Public30382903059189
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number305918
Device Catalogue Number305918
Device Lot Number0023092
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer07/14/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;